Alert archive / Illinois / Tornado Warnings in 2009

Tornado Warning 59, NWS Paducah, KY

June 19, 2009Wayne County, Illinois

NWS Paducah, KY issued this tornado warning at Jun 19, 2009, 8:44 PM CDT for Wayne County, Illinois. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2009, 8:44 PM CDT (01:44 UTC)
Expired
Jun 19, 2009, 9:15 PM CDT
In force
31 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon

County Wayne County, IL

The radar

The Evansville,IN radar (KVWX), 66 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2009-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 440 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2009-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 305 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
440 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
1136 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
305 m²/s²
0-3 km storm-relative helicity
327 m²/s²
Significant tornado parameter
0.2
Supercell composite
8.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KPAH 200144
TORPAH
ILC191-200215-
/O.NEW.KPAH.TO.W.0059.090620T0144Z-090620T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
844 PM CDT FRI JUN 19 2009

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL WAYNE COUNTY IN SOUTH CENTRAL ILLINOIS...

* UNTIL 915 PM CDT.

* AT 843 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 12 MILES WEST OF
  JEFFERSONVILLE...MOVING EAST AT 25 MPH.

* LOCATIONS IN THE WARNED AREA INCLUDE...
  JEFFERSONVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER INDOORS EITHER IN A BASEMENT OR INTERIOR ROOM ON THE
LOWEST FLOOR OF A HOME OR BUILDING. STAY AWAY FROM WINDOWS.

&&

LAT...LON 3846 8834 3838 8837 3841 8859 3848 8857
TIME...MOT...LOC 0144Z 282DEG 23KT 3846 8862

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jun 19, 6:08 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Jun 19, 6:08 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
608 PM CDT FRI JUN 19 2009

.UPDATE...
UPDATED THE AVIATION SECTION BELOW FOR THE LATEST TAF ISSUANCE.
WE WILL ALSO REMOVE THE HEAT ADVISORY W/W/A INFORMATION BELOW
SINCE THE ADVISORY WILL EXPIRE AT 7 PM.

&&

.DISCUSSION... /ISSUED 220 PM CDT FRI JUN 19 2009/
DUE TO AWIPS/NAS COMMS ISSUES BOTH SECTIONS OF AFD WILL BE MORE
LIMITED IN SCOPE THAN USUAL. NEAR TERM FORECAST CHANGES WILL BE
CONFINED TO LATEST SPC/COLLABORATIVE THINKING...SLIGHTLY SLOWER
FRONTAL APPROACH AND AS SUCH MDT RISK STAYS TO OUR NORTH. PRE
FRONTAL DIURNAL CONVECTION MAY IMPACT MAINLY OUR NRN/NERN
PERIPHERY OF THE FA. OTHERWISE AROUND/AFT 06Z CONVECTIVE LINE WILL
APPROACH FROM THE NORTH. SMALL CHANCE PRE-CONVECTIVE OUTFLOW COULD
IMPACT AREA AN HOUR OR TWO EARLIER. EITHER WAY POPS SPIKE TONIGHT-
EARLY TOMORROW WITH FRONTAL APPROACH. FRONT STILL SORT OF WASHES
OUT AS IT BANGS INTO STRONG ANTI-CYCLONE HOLDING FIRM OVER SCNTL
U.S. THIS WASHED OUT BOUNDARY THEN BECOMES FOCUS FOR MAINLY
DIURNAL CONTINUATION OF POPS THRU THE WEEKEND.

OTHER SHORT TERM FEATURE OF NOTE IS HEAT/HUMIDITY. HEAT ADVISORY
CONTINUES TODAY THRU 00Z AND BRIEFING SUGGESTED POSSIBILITY FOR
ANOTHER ONE TOMORROW. NEGATING FACTORS INCLUDE APPROACH OF FRONT
AND ITS NEAR PROXIMITY TOMORROW AS WELL AS RESULTANT MID OR HIGH
CLOUD SHIELD THAT LINGERS AND POTENTIALLY MUTES HIGHS TOMORROW.
FOR NOW WELL PROBABLY GO STATUS QUO BUT MONITOR LATEST COLLAB PIC
AND QUICK LOOK AT WHAT GUIDANCE IS AVAILABLE FOR US BEFORE FINAL
CALL AFTER THIS WRITING.

MEDIUM TO LONGER RANGE THE RIDGING WINS OUT CERTAINLY BY MID WEEK
NEXT AND THE REMAINDER OF THE FORECAST FINISHES OUT DRY AND STILL
HOT OR AT LEAST AOA CLIMO NORMS.

&&

.AVIATION...
VFR CONDITIONS OVERNIGHT...WITH CONVECTION FOCUSED NORTH OF THE
FORECAST AREA. MAYBE SOME HIGH CLOUDS AT KEVV AND KOWB. WINDS WILL
STAY UP AGAIN FROM THE SSW. GENERALLY 5-7KTS. WINDS WILL VEER MORE
WESTERLY SATURDAY...WITH SMALL CHANCES OF CONVECTION...THAT ARE
NOT HIGH ENOUGH TO INCLUDE IN THE TAF SITES AT THIS TIME.

..NOLES..

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE..
IL...NONE.
IN...NONE.

&&
Hazardous weather outlook, Jun 19, 2:48 PM CDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
248 PM CDT FRI JUN 19 2009

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-201000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
248 PM CDT FRI JUN 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

DANGEROUSLY HIGH HEAT INDEX VALUES INTO THE TRIPLE DIGITS WILL
CONTINUE THROUGH 7 PM THIS EVENING. REFER TO THE HEAT ADVISORY FOR
MORE DETAILS.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY ALONG AND
NORTH OF A CAPE GIRARDEAU...TO PADUCAH...TO MADISONVILLE LINE.
HAZARDS ASSOCIATED WITH ANY SEVERE STORMS WILL BE DAMAGING WINDS
AND LARGE HAIL.

MINOR FLOODING CONTINUES AND IS FORECAST FOR PORTIONS OF THE
MISSISSIPPI RIVER...REFER TO THE WARNINGS AND STATEMENTS FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

DANGEROUSLY HIGH HEAT INDEX VALUES INTO THE 100 TO 105 RANGE IS
POSSIBLE OVER THE WEEKEND.

A SLIGHT RISK OF SEVERE WEATHER REMAINS FORECAST SATURDAY.
DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY SEVERE WEATHER
HAZARDS SHOULD A SEVERE STORM OCCUR.

MINOR FLOODING ON THE MISSISSIPPI RIVER WILL CONTINUE. REFER TO
THE WARNINGS AND STATEMENTS FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MIGHT BE REQUESTED TONIGHT THROUGH THIS
WEEKEND...SO STAY TUNED TO THE LATEST FORECASTS AND UPDATES.

In the hours before

Special weather statement, Jun 19, 4:12 PM CDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
412 PM CDT FRI JUN 19 2009

INZ081-082-192215-
PIKE-GIBSON-
INCLUDING THE CITIES OF...PETERSBURG
512 PM EDT FRI JUN 19 2009

...SIGNIFICANT WEATHER ADVISORY...

AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE DIME SIZE
HAIL...AND STRONG WINDS 40 TO 45 MPH.  THIS STORM WAS LOCATED 5
MILES EAST OF HAZLETON...MOVING EAST AT 25 MPH.

MARBLE SIZE HAIL WAS REPORTED WITH THIS STORM IN KNOX COUNTY WITHIN
THE PAST 10 TO 15 MINUTES...SO MOVE INDOORS TO A PLACE OF SAFETY.
STRONG WINDS MAY BRING DOWN TREE LIMBS AND BLOW AROUND DEBRIS AND
OTHER OUTDOOR OBJECTS.

SMITH
Special weather statement, Jun 19, 4:38 PM CDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
438 PM CDT FRI JUN 19 2009

ILZ075-192200-
JEFFERSON-
INCLUDING THE CITIES OF...MOUNT VERNON
438 PM CDT FRI JUN 19 2009

...SIGNIFICANT WEATHER ADVISORY...

AT 433 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH POTENTIAL TO PRODUCE DIME SIZE HAIL...AND
STRONG WINDS 40 TO 45 MPH.  THIS STORM WAS LOCATED NEAR
WALTONVILLE...MOVING EAST AT 25 MPH.

THIS STORM WILL MOVE NEAR INTERSTATE 57 BY 450 PM CDT AND JUST SOUTH
OF INTERSTATE 64 BY 510 PM CDT.

SMALL HAIL IS EXPECTED...SO MOVE INDOORS TO A PLACE OF SAFETY. STRONG
WINDS MAY BRING DOWN TREE LIMBS AND BLOW AROUND DEBRIS AND OTHER
OUTDOOR OBJECTS.

SMITH
Local storm report, Jun 19, 8:26 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
826 PM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     2 W PETERSBURG          38.49N 87.32W
06/19/2009                   PIKE               IN   TRAINED SPOTTER

            LATE REPORT. LIVESTOCK TRAILER BLOWN OVER...LARGE TREE
            DOWN...CONCRETE POLE DOWN

&&

MY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 8:24 PM CDTTornado WarningPAHJefferson, Wayne26 min
Jun 19, 8:38 PM CDTSevere Thunderstorm WarningPAHWayne40 min
Jun 19, 9:00 PM CDTSevere Thunderstorm WarningPAHWayne30 min
Jun 20, 1:11 AM CDTSevere Thunderstorm WarningPAHJefferson, Wayne49 min
Jun 20, 1:51 AM CDTSevere Thunderstorm WarningPAHEdwards, Wabash24 min

Nearby

Tornado Warnings in Illinois, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.